The Mathematica Journal

Search

About the Journal
Current Issue
Editorial Policy
Submissions
Back Issues
Contact Information

index.html

Solving a Queueing Model with Mathematica

Volume 1, Issue 3
Winter 1991
Arnold O. Allen and Gary Hynes, Hewlett-Packard
 

Queueing theory is a useful discipline for modeling computer systems, and mean-value analysis (MVA) is one of its most powerful tools. We present two network models for computer systems, together with algorithms to solve them. We show how certain features of Mathematica, such as functional and rule-based programming and the ability to set up a database with symbolic indices, make the implementation of the exact MVA algorithm for closed, multiclass queueing networks much easier than it is in traditional programming languages.

     
About Mathematica 
© Wolfram Media, Inc. All rights reserved.